Alert archive / Alaska / Blizzard Watches in 2007
Blizzard Watch 2, NWS Anchorage, AK
NWS Anchorage, AK issued this blizzard watch at Jan 8, 2007, 12:00 AM AKST. It took effect at Jan 9, 2007, 6:00 PM AKST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 8, 2007, 12:00 AM AKST (09:00 UTC)
- In effect from
- Jan 9, 2007, 6:00 PM AKST
- Expired
- Jan 9, 2007, 4:50 AM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK42 PAFC 081400 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 500 AM AST MON JAN 8 2007 AKZ195-090200- /X.NEW.PAFC.BZ.W.0002.070109T0200Z-070109T1400Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 500 AM AST MON JAN 8 2007 ...BLIZZARD WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM AST TUESDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM AST TUESDAY. A STORM IN THE NORTH PACIFIC AND AN ASSOCIATED WEATHER FRONT WILL MOVE INTO THE EASTERN BERING SEA THIS AFTERNOON. THE FRONT WILL BRING SOUTH WIND 35 TO 50 MPH ALONG WITH SNOW AND BLOWING SNOW FREQUENTLY REDUCING VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ155-090200- /X.NEW.PAFC.BZ.A.0002.070110T0300Z-070111T0100Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 500 AM AST MON JAN 8 2007 ...BLIZZARD WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. A STORM IN THE NORTH PACIFIC AND AN ASSOCIATED WEATHER FRONT WILL REACH THE SOUTHWEST COASTAL AREA TUESDAY EVENING. THE FRONT SHOULD BRING SOUTH WIND 35 TO 50 MPH. SNOW AND BLOWING SNOW SHOULD REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
3 follow-up statements
000 WWAK42 PAFC 081928 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1028 AM AST MON JAN 8 2007 AKZ195-082030- /X.CAN.PAFC.BZ.W.0002.070109T0200Z-070109T1400Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 1028 AM AST MON JAN 8 2007 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE BLIZZARD WARNING. TEMPERATURES IN THE PRIBILOF ISLANDS ARE EXPECTED TO BECOME TOO WARM FOR WIDESPREAD BLIZZARD CONDITIONS. THEREFORE THE BLIZZARD WARNING IS CANCELLED. $$ AKZ155-091400- /X.CON.PAFC.BZ.A.0002.070110T0300Z-070111T0100Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 1028 AM AST MON JAN 8 2007 ...BLIZZARD WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... A BLIZZARD WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. A STORM IN THE NORTH PACIFIC AND AN ASSOCIATED WEATHER FRONT WILL REACH THE SOUTHWEST COASTAL AREA TUESDAY EVENING. THE FRONT SHOULD BRING SOUTH WIND 35 TO 50 MPH. SNOW AND BLOWING SNOW SHOULD REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
000 WWAK42 PAFC 090057 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 357 PM AST MON JAN 8 2007 AKZ155-091300- /X.CON.PAFC.BZ.A.0002.070110T0300Z-070111T0100Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 357 PM AST MON JAN 8 2007 ...BLIZZARD WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... A BLIZZARD WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. A STORM IN THE NORTH PACIFIC AND AN ASSOCIATED WEATHER FRONT WILL REACH THE SOUTHWEST COASTAL AREA TUESDAY EVENING. THE FRONT SHOULD BRING SOUTH WIND 35 TO 50 MPH. SNOW AND BLOWING SNOW SHOULD REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
000 WWAK42 PAFC 091350 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 450 AM AST TUE JAN 9 2007 AKZ155-100200- /X.UPG.PAFC.BZ.A.0002.070110T0300Z-070111T0100Z/ /X.NEW.PAFC.BZ.W.0005.070109T2100Z-070111T0100Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 450 AM AST TUE JAN 9 2007 ...BLIZZARD WARNING IN EFFECT FROM NOON TODAY TO 4 PM AST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM AST WEDNESDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. A STRONG WEATHER FRONT EXTENDING FROM A DEEP LOW IN THE NORTHWEST PACIFIC WILL APPROACH THE SOUTHWEST COASTAL AREAS THIS AFTERNOON RESULTING IN SOUTH WIND 35 TO 50 MPH ALONG WITH SNOW AND BLOWING SNOW REDUCING VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES. CONDITION WILL IMPROVE AS THE FRONT MOVES EASTWARD WEDNESDAY AFTERNOON. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ161-100200- /X.NEW.PAFC.BZ.W.0005.070109T2100Z-070111T0300Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 450 AM AST TUE JAN 9 2007 ...BLIZZARD WARNING IN EFFECT FROM NOON TODAY TO 6 PM AST WEDNESDAY FOR THE WESTERN CAPES... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM AST WEDNESDAY. A STRONG WEATHER FRONT FROM A DEEP LOW IN THE NORTHWEST PACIFIC WILL APPROACH THE SOUTHWEST COASTAL AREAS THIS AFTERNOON RESULTING IN SOUTH WIND 35 TO 50 MPH ALONG WITH SNOW AND BLOWING SNOW REDUCING VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES. CONDITION WILL IMPROVE AS THE FRONT MOVES EASTWARD WEDNESDAY AFTERNOON. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this blizzard watch went out at Jan 7, 11:10 PM AKST, 50 minutes earlier.
Area forecast discussion, Jan 7, 11:10 PM AKST, 50 minutes before
AREA FORECAST DISCUSSION...CORRECTED
SOUTHCENTRAL AND SOUTHWEST ALASKA
410 AM AST MON JAN 8 2007
CORRECTED TRANSMISSION DATE.
.DISCUSSION...
...SUMMARY...
THIS MORNING...LOW PRESSURE IS PRESENT OVER THE NORTHERN GULF OF
ALASKA WITH ANOTHER MUCH LARGER LOW OUT WEST TOWARD THE KAMCHATKA
PENINSULA. A RIDGE OF HIGH PRESSURE IS SANDWICHED IN BETWEEN. A WEAK
LOW PRESSURE IS PUNCHING THROUGH THE RIDGE IN THE EASTERN BERING SEA
THIS MORNING. GENERALLY QUIET AND VERY COLD WEATHER IS PRESENT OVER
THE MAINLAND THIS MORNING. THE WEAK LOW PRESSURE OVER THE EASTERN
BERING IS BRINGING SOME SNOW SHOWERS AND FAIRLY GUSTY WINDS FROM THE
FAR EASTERN ALEUTIANS TO PORTIONS OF THE BRISTOL BAY COAST. THE BIG
WEATHER MAKER...HOWEVER...IS A VERY STRONG FRONT OVER THE
CENTRAL/WESTERN BERING AND ALEUTIANS TODAY MOVING WELL OUT AHEAD OF
THE PARENT LOW OFF THE SOUTH TIP OF THE KAMCHATKA. HEAVY SNOW/RAIN
CHANGING TO RAIN...ALONG WITH VERY STRONG WINDS...ARE PRESENT WITH
THIS FRONT.
THE FRONT OVER THE BERING AND ALEUTIANS INDICATES THE ONSET TO A
MAJOR PATTERN CHANGE ACROSS THE WHOLE STATE. AS THIS FRONT MOVES EAST
OVER THE NEXT FEW DAYS...IT WILL BRING A MUCH WARMER AIRMASS TO THE
ENTIRE REGION. THE PARENT UPPER LEVEL LOW WILL REMAIN OUT TOWARD
KAMCHATKA...WITH A RIDGE OVER EASTERN ALASKA. THIS MEANS WARM AND
VERY MOIST SOUTHWEST TO SOUTH FLOW SETTING UP OVER THE ENTIRE
FORECAST AREA BY LATE WEDNESDAY.
...MODELS...
MODELS ARE IN VERY GOOD AGREEMENT AND HAVE BEEN CONSISTENT WITH THE
SIGNIFICANT FEATURES...INCLUDING THE MAJOR FRONT PROGRESSING EAST
THROUGH THE BERING AND ALEUTIANS. THUS...THERE IS HIGHER THAN NORMAL
CONFIDENCE IN THE FORECAST WE ARE PUTTING OUT THIS MORNING. MAIN
CHALLENGE WILL BE PRECIPITATION TYPE...AS RAIN VS SNOW AND CHANGEOVER
WILL BE AN ISSUE FOR THE SOUTHERN PORTION OF THE FORECAST AREA OVER
THE NEXT FEW DAYS.
...SOUTHCENTRAL FORECAST SOUTH AND EAST OF THE ALASKA RANGE...
SURFACE LOW PRESSURE OVER THE NORTHEAST GULF IS BRINGING SOME SNOW
SHOWERS AROUND CORDOVA TODAY. THIS ACTIVITY WILL DISSIPATE BY TONIGHT
AS THE LOW DISSIPATES AS IT MOVES EAST. OVERALL...A QUIET DAY IS IN
STORE TODAY OVER SOUTHCENTRAL...WITH DRY AND VERY COLD OFFSHORE FLOW.
LOCALLY GUSTY WINDS WILL CONTINUE THROUGH GAPS IN THE TERRAIN. VERY
SIMILAR CONDITIONS ARE EXPECTED TUESDAY. MANY AREAS WILL SEE THEIR
FIRST REAL SUNSHINE IN A WHILE FOR TODAY AND TUESDAY. THE BIG CHANGES
THEN ENSUE BEGINNING WEDNESDAY AS THE FLOW SWITCHES TO ONSHORE AND
THE FIRST IN A LIKELY BARRAGE OF SYSTEMS MOVES IN. EXPECT MILD
TEMPERATURES AND PERIODS OF SNOW...MIXED WITH RAIN AT TIMES OVER
COASTAL AREAS...FROM WEDNESDAY INTO NEXT WEEKEND AND POSSIBLY LONGER.
...SOUTHWEST MAINLAND FORECAST...
GENERALLY QUIET AND VERY COLD WEATHER TO PERSIST THROUGH TUESDAY
MORNING WITH SOME LOW CLOUDS ALONG THE COAST AND AREAS OF ICE FOG. AN
EXCEPTION IS A WEAK SHORTWAVE MOVING THROUGH THE RIDGE...BRINGING A
QUICK SHOT OF SNOW THIS MORNING TO THE ALASKA PENINSULA. THE BIG
CHANGES ENSUE BEGINNING TUESDAY AFTERNOON...AS THE STRONG FRONT
MARCHING ACROSS THE BERING BEGINS TO BRING SNOW AND STRONG WIND TO
THE WEST COAST. THE PRECIPITATION WILL SPREAD INLAND TO MCGRATH BY
MIDDAY WEDNESDAY. EXPECT A PROLONGED PERIOD OF SNOW WITH THE FRONT
ALONG WITH TEMPERATURES RISING SIGNIFICANTLY. RAIN COULD EVEN MIX IN
TOWARD LATE WEDNESDAY ALONG PORTIONS OF THE COAST. WINDS WILL BE
QUITE STRONG...ESPECIALLY TOWARD THE COAST...AND BLIZZARD CONDITIONS
ARE CERTAINLY A POSSIBILITY. UNSETTLED WEATHER AND MILD TEMPERATURES
TO CONTINUE OVER THE SOUTHWEST MAINLAND THROUGH THE WEEKEND.
...BERING SEA/ALEUTIAN FORECAST...
A STRONG FRONT IS BRINGING HIGH WINDS AND SNOW CHANGING TO RAIN
ACROSS THE WESTERN/CENTRAL ALEUTIANS AND BERING TODAY. THIS FRONT
WILL MARCH EAST TO THE EASTERN ALEUTIANS/BERING TONIGHT INTO TUESDAY.
ONCE THIS FRONT MOVES THROUGH...EXPECT MILD TEMPERATURES WITH
UNSETTLED SOUTHWEST FLOW AND PERIODS OF SNOW AND RAIN THROUGH NEXT
WEEKEND.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING 195.
HIGH WIND WARNING 187.
BLIZZARD WATCH 155.
MARINE...STORM WARNINGS 172 175 410.
GALE WARNINGS 121 130 155 160 165 170 171 176 179 180 185
350.
HEAVY FREEZING SPRAY WARNINGS 120 121 125 129 130 132 138
140 141 150 160 350 410.
FOISY JAN 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 11:00 PM AKST | Gale Warning | AFC | 60 hr | |
| Jan 7, 11:00 PM AKST | Gale Warning | AFC | 36 hr | |
| Jan 7, 11:00 PM AKST | Small Craft Advisory | AFC | 48 hr | |
| Jan 8, 11:00 AM AKST | Gale Warning | AFC | ||
| Jan 8, 11:00 AM AKST | Gale Warning | AFC | 4 days | |
| Jan 8, 11:00 AM AKST | Small Craft Advisory | AFC | 12 hr | |
| Jan 8, 11:00 AM AKST | Small Craft Advisory | AFC | 3 hr | |
| Jan 8, 11:00 AM AKST | Storm Warning | AFC | 48 hr | |
| Jan 8, 1:58 PM AKST | Gale Warning | AFC | 33 hr | |
| Jan 8, 2:20 PM AKST | Heavy Freezing Spray Warning | AFC | 9 hr | |
| Jan 8, 2:37 PM AKST | Blizzard Warning | AFC | 15 hr |
Nearby
Blizzard Watches in Alaska, 2007Every blizzard watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.